Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 19, NWS New York, NY

June 1, 2006Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 1, 2006, 3:49 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 3:49 PM EDT (19:49 UTC)
Expired
Jun 1, 2006, 4:30 PM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Greater Bridgeport Planning Region, CT

The radar

The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:40 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 1, 3:40 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
340 PM EDT THU JUN 1 2006

.NEAR TERM (REMAINDER OF THIS AFTERNOON AND TONIGHT)...
WARM AND MUGGY AFTERNOON IN PROGRESS ACROSS THE TRI-STATE...WITH
TSTMS ACROSS THE INLAND PORTIONS N AND W OF NYC AS A COLD FRONT
SLOWLY PLOWS INTO THE MOIST AND UNSTABLE AIRMASS. WE HAVE ISSUED A
FEW SVR TSTM WARNINGS...AND DID RECEIVE A REPORT OF POWER LINES DOWN
IN CORTLANDT (NRN WESTCHESTER COUNTY). EXPECT STRONG AND POSSIBLY
ISOLATED SVR TSTMS TO CONTINUE ACROSS MAINLY INLAND PORTIONS OF THE
AREA THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING.
WITH HIGH PWATS AND UNIDIRECTIONAL W/SW FLOW...DAMAGING WET
MICROBURSTS ARE THE MAIN THREAT. HIGH WBZ HGTS OF NEAR 11K FT AND
UNIMPRESSIVE MID LEVEL LAPSE RATES LIMIT THE LARGE HAIL THREAT...BUT
SOME PENNIES ARE POSSIBLE. THE CONVECTION SHOULD WEAKEN AS IT
APPROACHES COASTAL SECTIONS AND INTERACTS WITH THE MORE STABLE LOW
LEVEL MARITIME ENVIRONMENT...AND INDEED THIS HAPPENED EARLIER AS A
CELL MOVED FROM NRN WESTCHESTER CTY INTO FAIRFIELD CTY.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY TSTMS...AND WILL
HAVE TO WATCH FOR TRAINING WHICH COULD CAUSE SOME POOR
DRAINAGE/URBAN AND SMALL STREAM FLOODING.

EXPECT TSTM ACTIVITY TO LESSEN OVERNIGHT AS DAYTIME HEATING IS LOST.
HAVE DROPPED BACK TO A CHANCE OF SHRA/TSRA IN THE FCST FOR LATE
TONIGHT. SVR THREAT SHOULD END DURING THE EVENING.

OTHER PROBLEM TONIGHT WILL BE FOG...MAINLY ACROSS THE COASTAL WATERS
AND POSSIBLY PORTIONS OF LONG ISLAND. FOG COULD EVEN BECOME LOCALLY
DENSE OFFSHORE AND ALONG THE IMMEDIATE COAST. THIS WILL BE MORE
LIKELY IF THE TSTM ACTIVITY WEAKENS GREATLY OR DIES OUT BEFORE
MOVING OFFSHORE AND DOES NOT DISRUPT THE LOW LEVEL MARINE LAYER TOO
MUCH.

OVERNIGHT TEMPS WILL REMAIN ABOVE NORMAL WITH THE WARM AND HUMID
AIRMASS IN PLACE. MID TO UPPER 60S FOR MOST LOCATIONS...WITH NYC
PROBABLY NOT DROPPING MUCH BELOW 70.
&&

.SHORT TERM (FRIDAY THROUGH SUNDAY)...
FOCUS SHIFTS FROM SVR CONVECTION TO HEAVY RAIN AND POSSIBLE LOCAL
FLOODING BEGINNING FRIDAY. THE GENERAL IDEA WILL BE THAT THE COLD
FRONT SLOWLY MOVES EASTWARD FRIDAY THEN STALLS JUST OFFSHORE FRI
NIGHT. IN COORD WITH SURROUNDING OFFICES HAVE FOLLOWED THE MORE
PROGRESSIVE GFS SOLN RATHER THAN THE NAM...AS THE NAM IS ALREADY TOO
SLOW WITH THE FRONT IN THE FIRST 6 HRS OF ITS FCST. WITH THE FRONT
LIKELY STALLED JUST OFFSHORE...HAVE GONE WITH CATEGORICAL POPS FOR
FRI AND FRI NIGHT AS THE STATIONARY BOUNDARY FOCUSES LOW LEVEL
MOISTURE CONVERGENCE...A SFC WAVE MOVES NE ALONG THE FRONT...AND
UPPER DISTURBANCES MOVE OVERHEAD. THESE TIME FRAMES WILL LIKELY BE
CHARACTERIZED BY PERIODS OF SHOWERS ALONG WITH SOME SCT TSTMS. IN
COORD WITH BOX/ALY DECIDED TO HOLD OFF ON FLOOD WATCH FOR NOW...SEE
HYDRO SECTION BELOW FOR MORE DETAILS ON THIS. NEVERTHELESS DO EXPECT
A GOOD AMOUNT OF RAIN WITH SOME LOCAL FLOODING POSSIBLE...MAINLY OF
THE URBAN/POOR DRAINAGE AND SMALL STREAM VARIETY.

PRECIP SHOULD END FROM W TO E ACROSS THE AREA ON SATURDAY AS THE SFC
LOW PULLS EAST OF CAPE COD. POPS REDUCE TO SLIGHT CHC WEST AND CHC
EAST BY SAT NIGHT...WITH A SLIGHT CHC EVERYWHERE FOR SUN. IF THE
MORE PROGRESSIVE GFS IS CORRECT...SUN COULD VERY WELL BE COMPLETELY
DRY...BUT WITH OTHER MODELS...MOST NOTABLY THE P-NAM/WRF SHOWING
SLOWER SOLNS...KEPT SOME POPS IN THE FCST TO REFLECT THE UNCERTAINTY.

LEANED TOWARD THE COOLER MAV TEMPS THROUGH THE PERIOD...ALTHOUGH I
DID NOT GO QUITE AS COOL AS THE MAV DURING THE DAYTIMES.
&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
WITH ALL OF THE ISSUES TO DEAL WITH IN THE SHORTER TERM PERIODS DID
NOT MAKE ANY DRAMATIC CHANGES TO THE LONG TERM. GENERALLY FOLLOWED
HPC GUIDANCE WHICH WAS SIMILAR FOR THE MOST PART TO THE PREVIOUS
FCST. LOOKS LIKE WE SHOULD BE MOSTLY DRY WITH SFC HIGH PRESSURE FOR
MON THROUGH WED...ALTHOUGH WITH THE UPPER TROF LINGERING OVER THE
NORTHEAST NOT ABLE TO KEEP SLIGHT CHC POPS OUT OF THE FCST. BACK TO
CHANCE POPS FOR THU AS A STRONGER UPPER LOW DROPS INTO THE ERN LAKES
AND DRAGS ANOTHER COLD FRONT TOWARD THE REGION.

TEMPS SHOULD BE NEAR SEASONAL NORMS THROUGH THE PERIOD.
&&

.AVIATION...
THE MARINE LAYER BURNED OFF AS EXPECTED...ALBEIT A BIT SLOWER IN
SOME SPOTS. THIS ALLOWED US TO WARM UP RAPIDLY...ESPECIALLY FROM NEW
YORK CITY AND POINTS NORTH AND WEST...RESULTING IN DESTABILIZATION.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND CONTINUE TO
MOVE SLOWLY TO THE EAST ACROSS THE LOWER HUDSON VALLEY INTO
SOUTHWEST CONNECTICUT. THUS FAR THIS HAS ONLY AFFECTED KSWF...KHPN
AND KBDR. NOW STARTING TO APPEAR THAT IT MAY BE TOUGH FOR CONVECTION
TO PENETRATE THE MARINE INFLUENCED AIRMASS...LONG ISLAND AND
SOUTHEAST CONNECTICUT. HAVE DECIDED TO BACK OFF TEMPO GROUPS FOR
TSRA FOR KISP AND KGON...AND POSSIBLY KLGA AND KJFK DEPENDING ON
LATER DEVELOPMENTS.

MODEL DIFFERENCES CONCERNING POSITION OF APPROACHING COLD FRONT AND
THE HANDLING OF WAVE DEVELOPMENT ALONG THIS BOUNDARY. WILL BASICALLY
GO WITH A RE-EMERGENCE OF THE MARINE LAYER OVERNIGHT WITH LOW END
MVFR CIGS AND VSBYS OR WORSE. AM HOLDING OFF ON RAIN AT THIS
POINT...AS BEST MOISTURE AND LIFT DOES NOT ARRIVE UNTIL LATE FRIDAY.
&&

.MARINE...
WILL BE LEANING MORE TOWARD THE GFS DURING THE NEAR TERM...HOWEVER
THERE IS SOME UNCERTAINTY OF THE TRACK AND STRENGTH OF LOW WHICH IS
PROGGED TO PASS NEARBY/OVER OUR WATERS SATURDAY. WITH THIS IN
MIND...CURRENT SCA LOOKS FINE AND WILL NOT MAKE ANY CHANGES OR
ADDITIONS TO THE FLAGS. WILL CONTINUE WITH BRINGING UP THE WAVE
HEIGHTS OVER THE OCEAN A LITTLE MORE SLOWLY THAN WAVE
WATCH...ALTHOUGH THE SCA FOR ANZ350 MAY HAVE TO BE EXTENDED A BIT
AFTER 06Z SUN AS PER WAVE WATCH GUIDANCE. NO PROBLEMS ANTICIPATED
INTO THE EXTENDED PERIOD WITH A WEAK FLOW ANTICIPATED.
&&

.HYDROLOGY...
AFTER COORD WITH BOX/ALY DECIDED TO HOLD OFF FROM ISSUING A FFA AT
THIS TIME. DIFFICULTY IN PINNING DOWN ANY ONE AREA OR TIME FRAME IN
WHICH TO FOCUS THE HEAVIER RAIN...ALONG WITH THE ANTECEDENT DRY
CONDITIONS PRESENT ACROSS MY AREA...FACTORED INTO THIS DECISION.
WILL CONTINUE WITH THE ESF (HYDRO OUTLOOK) EMPHASIZING URBAN/POOR
DRAINAGE AND SMALL STREAM FLOODING AS THE PRIMARY THREATS. GENERALLY
STILL EXPECTING AN AVERAGE OF 1.5 TO 2.5 INCHES OF RAIN ACROSS THE
REGION FRIDAY THROUGH SATURDAY. THIS WOULD BE ON TOP OF WHATEVER
RAINFALL IS RECEIVED FROM CONVECTION TONIGHT. UNIDIRECTIONAL FLOW
WILL FAVOR TRAINING OF CELLS...WHICH WILL BE THE MOST LIKELY
SCENARIO TO CAUSE SIGNIFICANT FLOODING IN A PARTICULAR AREA.

MAINSTEM RIVERS ARE RUNNING PRETTY LOW AS WE HAVE NOT RECEIVED MUCH
RAIN IN THE LAST SEVERAL DAYS...AND WITH THE SCATTERED NATURE OF THE
EXPECTED HEAVIER RAIN WE ARE NOT ANTICIPATING ANY MAJOR RIVER
FLOODING PROBLEMS.

NOTE THAT THE KOKX 88-D IS CURRENTLY OPERATING WITH THE TROPICAL Z/R
RELATIONSHIP.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ350 FROM
     10 PM TONIGHT TO MIDNIGHT SUNDAY.
&&

PUBLIC/HYDRO...CNJ
MARINE...JC
AVIATION...
Hazardous weather outlook, Jun 1, 10:00 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
1000 AM EDT THU JUN 1 2006

CTZ005-006-NJZ002>004-NYZ067>070-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
1000 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...WITH THE
GREATEST THREAT BEING LOCALLY HEAVY DOWNBURST WINDS. IN
ADDITION...LOCALLY HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS COULD
PRODUCE LOCALIZED FLOODING MAINLY OF URBAN AND POOR DRAINAGE
AREAS. REFER TO THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND QUICK RESPONDING
SMALL STREAMS POSSIBLE FRIDAY AND SATURDAY AS POTENTIALLY HEAVY
RAINFALL IMPACTS THE REGION. REFER TO THE LATEST HYDROLOGIC
OUTLOOK FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
REPORTS OF HEAVY RAINFALL WILL BE NEEDED FROM TODAY THROUGH THIS WEEKEND.

CTZ007>012-NJZ005-006-011-NYZ071>077-021000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ESSEX-
HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
1000 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL BE CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 40 MPH. A FEW MAY EVEN PRODUCE
SEVERE WIND GUSTS OR HAIL.

LOCALLY HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS COULD
PRODUCE LOCALIZED FLOODING MAINLY OF URBAN AND POOR DRAINAGE
AREAS. THE GREATEST THREAT TODAY IS AREAS NORTH AND WEST OF NEW
YORK CITY...WITH THE THREAT BECOMING MORE WIDESPREAD TONIGHT.
REFER TO THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND QUICK RESPONDING
SMALL STREAMS POSSIBLE FRIDAY AND SATURDAY AS POTENTIALLY HEAVY
RAINFALL IMPACTS THE REGION. REFER TO THE LATEST HYDROLOGIC
OUTLOOK FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
PLEASE SEND IN ALL REPORTS OF DAMAGE FROM WINDS...AS WELL AS
REPORTS OF WIND GUSTS OVER 40 MPH THIS AFTERNOON INTO THIS
EVENING. REPORTS OF HEAVY RAINFALL WILL BE NEEDED TODAY THROUGH
THE WEEKEND.

NYZ078>081-021000-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1000 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
PATCHY DENSE FOG THIS MORNING. SHOWERS AND THUNDERSTORMS WILL
DEVELOP LATE THIS AFTERNOON AND THIS EVENING...SOME PRODUCING
LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING IN URBAN
AND POOR DRAINAGE AREAS. REFER TO THE LATEST HYDROLOGIC OUTLOOK
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND QUICK RESPONDING
SMALL STREAMS POSSIBLE FRIDAY AND SATURDAY AS POTENTIALLY HEAVY
RAINFALL IMPACTS THE REGION. REFER TO THE LATEST HYDROLOGIC
OUTLOOK FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
REPORTS FROM SPOTTERS OF HEAVY RAINFALL WILL BE NEEDED TODAY
THROUGH THE WEEKEND.

ANZ350-021000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1000 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM
THIS EVENING TO MIDNIGHT EDT SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY IS IN EFFECT FOR HAZARDOUS SEAS
TONIGHT...REFER TO THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CONTINUES THROUGH SATURDAY
EVENING...REFER TO THE LATEST COASTAL WATERS FORECAST FOR DETAILS.
IN ADDITION THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS FROM
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-338-353-355-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1000 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS FROM
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...
POTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 1, 9:52 AM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
952 AM EDT THU JUN 1 2006

CTZ005-006-NJZ002>004-NYZ067>070-012200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
952 AM EDT THU JUN 1 2006

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED OUR
REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS
AFTERNOON AND EARLY EVENING. THE LOW CLOUDS AND FOG ASSOCIATED
WITH THE MARINE LAYER WILL GRADUALLY BURN OFF THIS MORNING...
ALLOWING INCREASING AMOUNTS OF SUN TO WARM US WELL INTO THE 80S
NORTH AND WEST OF NEW YORK CITY. HUMIDITY LEVELS ARE ALREADY
HIGH...WITH DEW POINTS IN THE MID TO UPPER 60S ACROSS THE REGION...
RESULTING IN AN INCREASINGLY UNSTABLE ATMOSPHERE AS TEMPERATURES
RISE.

THUNDERSTORMS WILL LIKELY DEVELOP WELL TO THE WEST OF THE TRI
STATE BY EARLY AFTERNOON...THEN MOVE INTO AREAS NORTH AND WEST OF
NEW YORK CITY DURING THE MID TO LATE AFTERNOON. THESE STORMS WILL
PUSH ACROSS THE REMAINDER OF THE TRI-STATE REGION...BUT ARE
EXPECTED TO WEAKEN AS THEY ENCOUNTER A LESS FAVORABLE MARINE
ENVIRONMENT. THE STORMS WILL BE STRONGEST...AND MOST CAPABLE OF
PRODUCING SEVERE WEATHER ACROSS NORTHERN NEW JERSEY...THE LOWER
HUDSON VALLEY AND INTERIOR SOUTHWEST CONNECTICUT. THE MAIN THREAT
WILL BE DAMAGING WINDS...ALTHOUGH NICKEL SIZED HAIL MAY ALSO BE
POSSIBLE WITH THE STRONGEST STORMS. ANY THUNDERSTORM WILL ALSO BE
CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS AND FREQUENT CLOUD TO
GROUND LIGHTNING THIS AFTERNOON AND EARLY EVENING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR
FURTHER UPDATES AND POSSIBLE WATCHES OR WARNINGS LATER TODAY.
Special weather statement, Jun 1, 1:05 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
105 PM EDT THU JUN 1 2006

NYZ069-070-011800-
NORTHERN WESTCHESTER-ROCKLAND-
105 PM EDT THU JUN 1 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
ROCKLAND AND WESTCHESTER COUNTIES...

AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PEEKSKILL...AND MOVING EAST AT 5 MPH.

THIS STORM WILL BE...
  NEAR YORKTOWN HEIGHTS BY 155 PM.

WINDS UP TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
Special weather statement, Jun 1, 1:27 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
127 PM EDT THU JUN 1 2006

NYZ067-011830-
ORANGE-
127 PM EDT THU JUN 1 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE
COUNTY...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAVEN...OR 5 MILES SOUTHWEST OF WURTSBORO...
AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR MIDDLETOWN BY 140 PM.

WINDS UP TO 40 MPH AND SMALL HAIL MAY BE EXPECTED WITH THIS STORM.

NV
Local storm report, Jun 1, 2:53 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
253 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     CROTON-ON-HUDSON        41.20N 73.89W
06/01/2006                   WESTCHESTER        NY   LAW ENFORCEMENT

            CORTLANDT- WIRES DOWN

&&

PW
Special weather statement, Jun 1, 3:06 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
306 PM EDT THU JUN 1 2006

NYZ070-011945-
NORTHERN WESTCHESTER-
306 PM EDT THU JUN 1 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
WESTCHESTER COUNTY...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT KISCO...AND MOVING EAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR BEDFORD BY 325 PM.

DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...SMALL
HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

NV
Special weather statement, Jun 1, 3:28 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
328 PM EDT THU JUN 1 2006

CTZ009-012030-
SOUTHERN FAIRFIELD-
328 PM EDT THU JUN 1 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR FAIRFIELD
COUNTY...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEDFORD...OR NEAR MOUNT KISCO...AND MOVING
EAST AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...SMALL
HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:31 PM EDTSevere Thunderstorm WarningOKXWestchester44 min
Jun 1, 1:38 PM EDTSevere Thunderstorm WarningOKXOrange52 min
Jun 1, 3:14 PM EDTSevere Thunderstorm WarningOKXWestchester46 min
Jun 1, 6:28 PM EDTSevere Thunderstorm WarningOKXPutnam47 min
Jun 1, 7:03 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region27 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.